Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Vasculitis, vision changes, cognitive deficits, lupus. MRI showed white matter. Taking coumadin. What is the reason?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
I have had vasculitis in the past. I had an MRI which showed multiple areas of signal abnormailities involving supratentorial white matter in the frontal and parietal regions. At the time I had vision changes, severe memory problems and had severe cognitive deficits. My rheumatologist only treated me with cellcept. I have had trouble with a DVT this year and am now on Coumadin. No one seems to know what they are doing - who should I see? I do have a history of lupus?
Posted Wed, 30 May 2012 in General Health
Answered by Dr. Praveen Tayal 6 hours later
Thanks for posting your query.
An MRI showing signal abnormalities in white matter might not be clinically significant in the absence of any related signs and symptoms or cognitive deficit. In your case, these changes might be related to vasculitis you had.
Since you had a cognitive deficit and vision problems, you need to consult a neurologist for a proper evaluation and further treatment to retard these changes.

DVT and lupus are the associated problems which are already being taken care of by your rheumatologist.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor